Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Hair thinning, pigmented skin, PCOS, done TSH and prolactin level test, feeling low, have suicidal thoughts. Analyze my condition?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am a 21 year old girl who is suffering from severe hair thinning so much so that the scalp is visible from a number of angles. I have extensive dark pigmented skin in several parts of my body. I am suffering from PCOS. I recently got my TSH levels and Prolactin levels tested on the advice of a Dermatologist and found that my TSH is 6.5 and Prolactin 56. The Dermatologist has adviced me to visit an Endocrinologist. I am seeking an appointment with one shortly.
I feel extremely low and sometimes harbour suicidal thoughts. Please analyse my condition and advice me before it is too late.
Posted Fri, 8 Jun 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 4 hours later
Dear XXXXXXX,
You forgot to mention your height and weight and whether you are on any medicines for PCOS. I also need to know if you are on any other drugs. What about your weight - have you lost or gained weight in recent past.
Your prolactin levels are elevated. This is called hyperprolactinemia. This can be due to many reasons- drugs, PCOS, hypothyroidism, Oral contraceptives, pituitary adenoma. In your case hypothyroidism , PCOS and posssibly drugs can be responsible. But neither the thyroid nor the PCOS and hyperprolactinemia can themselves cause suicidal thoughts- you need to see a psychiatrist at the earliest.
After that, you also need to see a good endocrinolgist for detailed evaluation.
Extensive skin pigmentation can be due to acanthosis which is seen commonly in PCOS. But without examination I cannot comment with conviction.
Having said all this your hormonal problem is not very serious. With proper treatment most of your symptoms can be resolved. That should encourage you to stop worrying too much and start thinking positively. I can't fathom as to what is driving your emotions so badly. You need to relax and think positively.
Hope to hear from you again.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor